MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER
Catalog Number H787107120055
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an angiographic procedure.During the procedure, it was noted the tip of the angiographic catheter had fractured off inside of the patient.The fractured piece was successfully removed.It was reported the patient suffered no permanent harm or injury due to the event.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics was unable to perform a device evaluation.The end user did supply a photograph of the device showing the tip of the catheter fractured off.The customer's reported complaint description of soft-vu tip fracture is confirmed based on photographic evidence provided.Although the reported complaint description of tip fracture is confirmed, a definitive root cause for the complaint description cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFT-VU ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5815262
Report Number1319211-2016-00102
Device Sequence Number1137605
Product Code DQO
UDI-Device IdentifierH787107120055
UDI-PublicH787107120055
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K914199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787107120055
Device Lot Number598614
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/22/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;